Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suggest treatment for cough with green sputum

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2010
Answered : 987 Questions
Question
I am very weak, low energy, when I cough it comes from way down in chest and sputum is green. I am on meds for low thyroid , low vitamin D also. I threw up several days ago and was clear and burned and taste like bile. After that I got deep cough with green sputum.
Posted Sat, 30 Aug 2014 in General Health
 
 
Answered by Dr. Muhammed Aslam 2 hours later
Brief Answer:
Lower respiratory tract infection.

Detailed Answer:
Hello dear,welcome to HealthcareMagic forum.

I understand your concerns.Green colored sputum coming down from the respiratory tract on coughing indicates lower respiratory tract infection.As you had episodes of vomiting few days back,some aspiration might have occurred,that can cause this infection.Any infection in our body can cause symptoms of weakness and low energy.
We can treat this condition well with antibiotics and anti secretory agents for a few days.For my patients,I usually gives antibiotics like azithromycin or amoxicillin+clavulonate (if not allergic to) for 3 days,along with anti histamines like levocetirezine.I will reassess the condition after 3 days.If responding,we can stop the treatment after completing the antibiotic course.Otherwise,depending on the condition,we may need to change the antibiotic or give intravenous antibiotics.
Your doctor will guide you in this.Kindly avoid delay in starting the treatment.

Also,as you are on thyroxine,it is better to check the thyroid status also by a TSH assay,as low thyroxine level also can contribute to weakness and low energy.

Hope I have answered your query.
Wishing you a faster and complete recovery.
With regards,Dr Aslam.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor